Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Norman, OK

May 6, 2007Greer County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 6, 2007, 8:01 PM CDT for Greer County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 8:01 PM CDT (01:01 UTC)
Expired
May 6, 2007, 8:45 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Greer County, OK

What was reported inside it

TimeReportWhereRemark
May 6, 8:15 PM CDTHAIL 0.757 W Brinkman, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3010 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 070102
SVROUN
OKC055-070145-
/O.NEW.KOUN.SV.W.0182.070507T0101Z-070507T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
801 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREER COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 845 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WILLOW...MOVING NORTHEAST
  AT 30 MPH. HAIL UP TO THE SIZE OF QUARTERS ARE LIKELY AND WINDS OF 
  65 MPH ARE POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BRINKMAN AND WILLOW.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3496 9981 3486 9963 3512 9939 3512 9968

$$

..SPEG.
1 follow-up statement
000 
WWUS54 KOUN 070146
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT SUN MAY 6 2007

OKC055-070155-
/O.EXP.KOUN.SV.W.0182.000000T0000Z-070507T0145Z/
GREER OK-
845 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR GREER COUNTY EXPIRES AT 845 PM
CDT...

THE STORM HAS MOVED OUT OF GREER COUNTY AND INTO SOUTHERN BECKHAM 
COUNTY NORTH OF WILLOW. STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT 
NORTHEASTERN GREER COUNTY WHERE SMALL HAIL AND GUSTY WINDS ARE 
POSSIBLE... BUT THE THREAT OF SEVERE WEATHER HAS DECREASED.

LAT...LON 3496 9981 3486 9963 3512 9939 3512 9968

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:14 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 6, 5:14 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN MAY 6 2007

.UPDATE...
STRONG TO SEVERE TSTMS CONTINUE TO ROLL ACROSS WESTERN OK AND
WESTERN N TX THIS EVENING. IN ADDITION TO THE SEVERE WX THREAT
FLOODING WILL ALSO BE A CONCERN GIVEN RAINFALL RATES EXPECTED AND NNEWD
MOVEMENT OF THE STORMS. MANY IN WESTERN OK...ESPECIALLY NW
OK..HAVE ALREADY EXPERIENCED HEAVY RAIN THE PAST FEW DAYS WITH FFG
VALUES FAIRLY LOW. THUS WILL GO WITH A FLOOD WATCH FOR TONIGHT FOR
ROUGHLY THE WESTERN THIRD OF OK SWD INTO WRN N TX WITH BOTH FLASH
FLOODING AND MAINSTEM RIVER FLOODING A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  79  64  78 /  70  70  60  50
HOBART OK         66  80  60  77 /  60  60  60  50
WICHITA FALLS TX  70  82  66  81 /  60  60  60  50
GAGE OK           58  72  54  75 /  60  50  60  50
PONCA CITY OK     67  76  66  78 /  70  70  60  50
DURANT OK         68  82  67  83 /  40  50  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>006-009>011-
     014>016-021-022-033>037.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>085-087-088.

&&

02
Hazardous weather outlook, May 6, 6:35 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN MAY 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MOST OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF INTERSTATE 35...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...AND MAY
PERSIST OVERNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THROUGH THE
EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.

IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS...WINDS TO 70 MPH...AND TORRENTIAL
RAIN WILL ACCOMPANY THE STRONGEST STORMS. FLOODING WILL BE A CONCERN
ACROSS THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.

DISCUSSION...
THE HAZARDOUS WEATHER EMPHASIS IS SHIFTING TO A HEAVY RAIN THREAT AS
THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME AREAS OF FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE STILL EXPECTED
THROUGH THE EVENING...AND A FEW STORMS COULD PRODUCE HAIL AS LARGE
AS GOLFBALLS AND WINDS UP TO 70 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY. A FLOOD WATCH IS IN EFFECT
FOR WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA FROM
MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE WEST
MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK COLD
FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY LOCATIONS
FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY PERSIST
THROUGH FRIDAY.

ALONG WITH THE RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF THE
WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

BURKE/SMITH

In the hours before

Special weather statement, May 6, 7:03 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT SUN MAY 6 2007

OKZ015-070045-
DEWEY OK-
703 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10 MILES SOUTH OF
CESTOS TO PUTNAM AT 703 PM CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

BURKE
Special weather statement, May 6, 7:16 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT SUN MAY 6 2007

OKZ034-070030-
GREER OK-
716 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BRINKMAN AT 716 PM
CDT...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GREER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Local storm report, May 6, 7:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 S CARTER              35.14N 99.50W
05/06/2007  E0.75 INCH       BECKHAM            OK   CO-OP OBSERVER

0615 PM     TSTM WND GST     5 S CARTER              35.14N 99.50W
05/06/2007  E60 MPH          BECKHAM            OK   CO-OP OBSERVER

&&

FM
Special weather statement, May 6, 7:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT SUN MAY 6 2007

OKZ011-015-070100-
DEWEY OK-MAJOR OK-
721 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF TALOGA AT
721 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT
SEILING AND ORION.

SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY.

BURKE
Local storm report, May 6, 7:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     5 W CUSTER CITY         35.66N 98.98W
05/06/2007  E60 MPH          CUSTER             OK   PUBLIC

&&

FM
Special weather statement, May 6, 7:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT SUN MAY 6 2007

OKZ015-016-070115-
DEWEY OK-CUSTER OK-
751 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES SOUTHWEST OF
PUTNAM TO CLINTON AT 751 PM CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSILBE THROUGHOUT CENTRAL
AND EASTERN CUSTER COUNTY...MOVING INTO DEWEY COUNTY AROUND PUTNAM.

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:01 PM CDTSevere Thunderstorm WarningOUNCuster44 min
May 6, 8:22 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
May 6, 8:53 PM CDTTornado WarningOUNSeminole37 min
May 6, 9:11 PM CDTSevere Thunderstorm WarningOUNWashita64 min
May 6, 9:20 PM CDTSevere Thunderstorm WarningOUNLincoln25 min
May 6, 9:29 PM CDTTornado WarningOUNPottawatomie, Seminole31 min
May 6, 9:45 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 6, 9:54 PM CDTTornado WarningOUNLincoln36 min
May 6, 10:30 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 6, 11:54 PM CDTFlash Flood WarningOUNBeckham, Custer, Washita4 hr
May 7, 12:57 AM CDTSevere Thunderstorm WarningOUNCotton48 min
May 7, 1:13 AM CDTSevere Thunderstorm WarningOUNComanche, Stephens47 min
May 7, 1:49 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady41 min
May 7, 2:02 AM CDTSevere Thunderstorm WarningOUNStephens32 min
May 7, 2:19 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma41 min
May 7, 3:14 AM CDTTornado WarningOUNPottawatomie19 min
May 7, 3:29 AM CDTSevere Thunderstorm WarningOUNLincoln46 min
May 7, 6:22 AM CDTFlash Flood WarningOUNComanche, Grady3 hr
May 7, 6:47 AM CDTSevere Thunderstorm WarningOUNAtoka43 min
May 7, 7:00 AM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
May 7, 8:29 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan61 min
May 7, 9:29 AM CDTFlash Flood WarningOUNAtoka, Bryan3 hr
May 7, 9:31 AM CDTSevere Thunderstorm WarningOUNAtoka44 min
May 7, 9:56 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan64 min
May 7, 10:41 AM CDTSevere Thunderstorm WarningOUNBryan, Marshall49 min
May 7, 11:07 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love23 min
May 7, 11:31 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Johnston, Marshall, Murray, Stephens44 min
May 7, 11:55 AM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall3 hr
May 7, 12:07 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.